MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO ORTHOLOCK EX-PIN 3 X 110; NEUROLOGICAL STEREOTAXIC INSTRUMENT

STRYKER INSTRUMENTS-KALAMAZOO ORTHOLOCK EX-PIN 3 X 110; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 6007103110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgical procedure at the user facility an ortholock pin was broken off in the knee of the patient.The pin was intentionally left in the knee to prevent further harm at the discretion of the surgeon.The procedure was completed successfully without a clinically significant delay; no adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a root cause could not be determined for the event.Device discarded by the customer.

Brand Name
ORTHOLOCK EX-PIN 3 X 110
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8196332
Report Number0001811755-2018-02890
Device Sequence Number16210144
Product Code HAW
UDI-Device Identifier34546540503221
UDI-Public34546540503221
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6007103110
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1